Missouri, 2006

Damaging Wind in Missouri, August 14, 2006

August 14, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 14, 1:10 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 14, 1:10 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT MON AUG 14 2006

.DISCUSSION...

CURRENTLY...PREFRONTAL TROUGH HAS CLEARED THE EASTERN PORTION OF MY
CWFA...HOWEVER THE AIRMASS CHANGE (LOWER DEWPOINTS/COOLER AIR) IS
LAGGING WELL BEHIND...JUST NOW SAGGING INTO WEST CENTRAL MISSOURI.
SUBTLE UPPER LEVEL FEATURES WILL DRIVE OUR CONVECTIVE CHANCES FOR
THE REST OF TODAY INTO THIS EVENING. LOW LEVEL MOISTURE IS PLENTIFUL
AND A 200MB SHEAR AXIS ROTATING FROM SOUTH TO NORTH WILL LIKELY BE
ENOUGH TO SUPPORT SCATTERED SHRA/TSRA.

TONIGHT...DEVELOPMENT FROM THIS AFTERNOON WILL PERSIST INTO THE
EVENING HOURS....WEAKENING/DISSIPATING WITH THE LOSS OF DAYTIME
HEATING. WILL LIKELY NEED TO MAKE A LAST MINUTE DECISION ON THE POPS
BEFORE ISSUANCE...BUT FOR NOW WILL MAINTAIN CHC CATEGORY ALONG/SE OF
THE I-44 CORRIDOR. THE COLD FRONT WILL EDGE ITS WAY THROUGH THE
REGION DURING THE OVERNIGHT HOURS AND DEWPOINTS WILL GRADUALLY DROP
THROUGH THE 60S. MID/HIGH LEVEL CLOUD COVER WILL SPREAD OVER THE
REGION...BUT TEMPS WILL STILL BE ABLE TO COOL INTO THE LOW/MID 60S
AREA WIDE.

TUESDAY THROUGH THURSDAY...THE SFC FRONT WILL STALL JUST TO THE SW
OF THE AREA AND BECOME DIFFUSE WITH TIME. THIS FEATURE MAY STILL BE
ENOUGH OF A FOCUS FOR A FEW AFTERNOON/EVENING SHRA/TSRA (MAINLY TUE
AND WED) OVER FAR W/SW ZONES...BUT CHANCES APPEAR LOW AT THIS TIME.
RELATIVELY COOLER/DRIER AIRMASS WILL MOVE INTO THE REGION FOR
TUESDAY AND WEDNESDAY. A NICE CHANGE FROM THE PAST SEVERAL WEEKS...
WITH TEMPS AT OR JUST BELOW AVERAGE. LOW TEMPS WILL BE QUIET NICE
TUE NIGHT...WITH LOW/MID 60S COMMON THROUGHOUT THE AREA. 200-400MB
RH PROGS FROM BOTH THE WRF-NAM AND GFS SUGGEST A BROKEN BAND OF
CLOUD COVERAGE FOR TUESDAY...AND THIS WILL ALSO AID IN COOLER
TEMPERATURES FOR TUESDAY. THIS COOLING WILL BE RATHER SHORT-LIVED AS
A WARMING TREND WILL COMMENCE THURSDAY. TYPICAL AUGUST TEMPS IN THE
LOWER/MIDDLE 90S ARE EXPECTED.

FRIDAY THROUGH MONDAY...MED RANGE GUIDANCE IS IN FAIR AGREEMENT W/RT
THE EVOLUTION OF THE LARGE SCALE PATTERN INTO EARLY NEXT WEEK.
TYPICAL DIFFERENCES EXIST IN HOW THESE MODELS HANDLE SHORTWAVE
ENERGY...PARTICULARLY A WAVE THAT WILL MOVE THROUGH S CANADA/N CONUS
OVER THE WEEKEND. OVERALL...TEMPS WILL CONTINUE TO RUN AT OR ABOVE
AVERAGE...WITH THE ONLY HOPE FOR COOLER TEMPS HINGING UPON POTENTIAL
FOR CLOUDS/RAINFALL. A FRONT WILL FLIRT WITH THE AREA DURING THE
WEEKEND...BUT GIVEN PROGGED ZONAL FLOW/FLAT RIDGE ALOFT...THIS
FEATURE WILL HAVE A TOUGH TIME MOVING THROUGH THE AREA. HAVE BUMPED
POPS UP A BIT TO LOW END CHC SATURDAY AND SILENT SLIGHTS SUN/MON
WITH THE HOPES OF BETTER AGREEMENT IN THE COMING MODEL SOLUTIONS.

GAGAN

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF THE
INTERSTATE 44 CORRIDOR THIS AFTERNOON AND EVENING.  WILL NOT INCLUDE
A CATEGORICAL MENTION IN THE TAFS...BUT WILL MENTION VCTS IN BOTH
THE SPRINGFIELD AND JOPLIN TAFS.  AS FAR AS WINDS ARE
CONCERNED...WITH THE FRONT APPROACHING...LIGHT AND VARIABLE BREEZES
WILL CONTINUE THIS AFTERNOON...HOWEVER VELOCITIES WILL INCREASE FROM
THE NORTH POST FRONTAL PASSAGE TONIGHT.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 14, 11:50 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT MON AUG 14 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND
 GUSTS IN EXCESS OF 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
 BRIEF PERIODS OF HEAVY RAIN.

  AREAS AFFECTED AND TIMING:

 ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
 OVER AREAS ROUGHLY ALONG AND SOUTHEAST OF THE INTERSTATE 44
 CORRIDOR.

  DISCUSSION:

 A PREFRONTAL TROUGH WILL EXTEND ACROSS SECTIONS OF EXTREME SOUTHERN
 MISSOURI THIS AFTERNOON. ALONG AND SOUTH OF THIS FEATURE...THE
 ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE FOR THE DEVELOPMENT OF
 ISOLATED TO SCATTERED THUNDERSTORMS. THERE IS A SLIGHT CHANCE
 THAT A FEW OF THESE STORMS COULD PRODUCE LOCALIZED WIND GUSTS IN
 EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF
 SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. ANY STORMS WHICH DEVELOP
 ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER/GAGAN

In the hours before

Local storm report, Aug 14, 1:57 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND GST     MOUNTAIN VIEW           37.00N 91.70W
08/14/2006  E60 MPH          HOWELL             MO   POST OFFICE

&&

SCHULTZ
Local storm report, Aug 14, 2:28 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     MOUNTAIN VIEW           37.00N 91.70W
08/14/2006                   HOWELL             MO   UTILITY COMPANY

            POWERLINES DOWN

0250 PM     TSTM WND DMG     TERESITA                36.98N 91.63W
08/14/2006                   SHANNON            MO   UTILITY COMPANY

            POWERLINES DOWN

0310 PM     TSTM WND DMG     EMINENCE                37.15N 91.36W
08/14/2006                   SHANNON            MO   UTILITY COMPANY

            POWERLINES DOWN

&&

SCHULTZ
Local storm report, Aug 14, 3:34 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     WILLOW SPRINGS          36.99N 91.97W
08/14/2006                   HOWELL             MO   LAW ENFORCEMENT

            TREE LIMBS DOWN ON POWERLINES

&&

IZZI/DSA
Local storm report, Aug 14, 4:26 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     WILLOW SPRINGS          36.99N 91.97W
08/14/2006                   HOWELL             MO   LAW ENFORCEMENT

            LIMBS DOWN ON THE SOUTH SIDE OF TOWN

&&

IZZI

The radar

The Springfield radar (KSGF), 130 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howell

When
August 14, 5:05 PM CST
Where
Howell County, Willow Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.000, -91.967

Severe thunderstorm wind gusts downed large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532635.